UK Teachers Programme

Europe/Zurich
CERN

CERN

Description

The second UK Teachers Programme in 2015 will take place from 8 to 11 December. Lectures, on-site visits and exhibitions and hands-on workshops as well will introduce its participants into cutting-edge particle physics. We hope our participants will go back to the UK as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists and and and ...

If you would like to participate, please get in touch with your national organiser Mark Langley from the National Science Learning Centre at the University of York. Information about the scientific programme and agenda can be found under Timetable. More precise information concerning your arrival at CERN as well as a definite confirmation of your participation will be sent to you by e-mail. CERN and its Education Group is looking forward to welcome you here in Geneva, Switzerland.

    • 09:00 12:45
      Lectures: Introduction to CERN and particle physics
      Convener: Konrad Jende (CERN, Education Group)
    • 12:30 13:45
      Lunch break 1h 15m Restaurant 1

      Restaurant 1

      CERN

    • 13:45 18:00
      Visits: engineering, accelerators, and IT at CERN various

      various

      CERN

      Convener: Konrad Jende (CERN, Education Group)
      • 13:45
        Transport from building 33 (CERN Reception) to building 927 15m building 33 (CERN reception)

        building 33 (CERN reception)

        CERN

      • 14:00
        Visit to the prototype magnet facility (building 927) 45m various

        various

        CERN

        Speaker: Glyn Kirby (CERN)
      • 15:00
        Transport from building 927 back to building 300 15m building 927

        building 927

        CERN

      • 15:20
        Visit to the Synchrocyclotron (SC) - CERN's first accelerator 40m Building 300

        Building 300

        CERN

        Indispensable: CLOSED and FLAT SHOES!! Prohibited: FOODS and/or BEVERAGES! Recommended: Take pictures, so bring your camera!
        Speaker: Konrad Jende (CERN, Education Group)
      • 16:15
        Visit to the Low Energy Ion Ring (LEIR) 45m LEIR

        LEIR

        CERN

        Speaker: Erik Bracke
      • 17:15
        Visit to CERN's Data Centre 45m building 513

        building 513

        CERN

    • 09:00 12:30
      Lectures: Particle Detectors and Accelerators 40/S2-D01 - Salle Dirac

      40/S2-D01 - Salle Dirac

      CERN

      92
      Show room on map
      Convener: Konrad Jende (CERN, Education Group)
      • 09:00
        Particle Detectors: Introduction to the Compact Muon Solenoid (CMS) 1h 30m
        Speaker: Piotr Traczyk (National Centre for Nuclear Research (PL))
      • 10:45
        Particle Accelerators 1h 45m
        Speaker: Bernhard Holzer (CERN)
    • 12:30 13:45
      Lunch break 1h 15m Restaurant 1

      Restaurant 1

      CERN

    • 14:45 16:15
      Visits various places

      various places

      CERN

      Convener: Konrad Jende (CERN, Education Group)
      • 14:45
        Transport from building 33 (CERN reception) to SM18 15m building 33

        building 33

        CERN

      • 15:00
        Visit to the magnet test facility (SM18) 1h SM18

        SM18

        CERN

        Indispensable: CLOSED and FLAT SHOES!! Prohibited: FOODS and/or BEVERAGES! Recommended: Take pictures, so bring your camera!
        Speaker: Emma Sanders (CERN)
      • 16:00
        Transport from SM18 to building 33 15m SM18

        SM18

        CERN

    • 16:30 18:00
      Hands-on: particle detectors 143/R-003 - S'Cool LAB

      143/R-003 - S'Cool LAB

      CERN

      40
      Show room on map
      Convener: Konrad Jende (CERN, Education Group)
    • 19:10 19:50
      Take public transport to get from the hotel to Restaurant Cave Valaisanne et Chalet Suisse 40m CERN Hotel -> Restaurant Cave Valaisanne et Chalet Suisse in Geneva ()

      CERN Hotel -> Restaurant Cave Valaisanne et Chalet Suisse in Geneva

      https://goo.gl/maps/WtjoJcTUDh62
    • 20:00 22:30
      Official Dinner of the Programme 2h 30m Cave Valaisanne et Chalet Suisse (Geneva)

      Cave Valaisanne et Chalet Suisse

      Geneva

      Bd Georges-Favon 23, 1204 Genève, Switzerland
      https://goo.gl/maps/uCFbN8pX3m12 Phone: +41 22 328 12 36
    • 09:00 12:15
      Lectures: Engineering and applications from particle physics 40/S2-D01 - Salle Dirac

      40/S2-D01 - Salle Dirac

      CERN

      92
      Show room on map
      Convener: Konrad Jende (CERN, Education Group)
    • 12:15 13:30
      Lunch break 1h 15m Restaurant 1

      Restaurant 1

      CERN

    • 14:30 16:30
      Visits: Particle Detectors Point 5 @ LHC

      Point 5 @ LHC

      CERN

      Convener: Konrad Jende (CERN, Education Group)
      • 14:30
        Transport from Building 33 to Point 5 30m Building 33 (CERN Reception)

        Building 33 (CERN Reception)

        CERN

        Speaker: Konrad Jende (CERN, Education Group)
      • 15:00
        Visit to the Service Cavern of the Compact Muon Solenoid (CMS) 1h Point 5 @ LHC

        Point 5 @ LHC

        CERN

        Indispensable: CLOSED and FLAT SHOES!! Prohibited: FOODS and/or BEVERAGES! Recommended: Take pictures, so bring your camera!
      • 16:00
        Transport from Point 5 to S'Cool LAB 30m Point 5 @ LHC

        Point 5 @ LHC

        CERN

        Speaker: Konrad Jende (CERN, Education Group)
    • 16:45 17:45
      Closing session of the UK Teacher Programme(s) 2015 143/R-003 - S'Cool LAB

      143/R-003 - S'Cool LAB

      CERN

      40
      Show room on map
      Convener: Konrad Jende (CERN, Education Group)
      • 16:45
        Action Plan 10m
        Speaker: Mr Mark Langley (National Science Learning Centre (University of York))
      • 16:55
        Resources in Particle Physics 10m
        Speaker: Konrad Jende (CERN, Education Group)
      • 17:05
        How to visit CERN with your class 10m
        Speaker: Konrad Jende (CERN, Education Group)
      • 17:15
        Take a certificate and build your own goodie bag! 30m
        Speakers: Konrad Jende (CERN, Education Group), Mr Mark Langley (National Science Learning Centre)